Texas, 2010Flash Flood in Texas, July 3, 2010
July 3, 2010 · NWS AMA · 1 event in 1 county or zone
Thunderstorms produced very heavy rainfall that resulted in flash flooding in the southern Texas Panhandle during the afternoon hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced very heavy rainfall that resulted in flash flooding in the southern Texas Panhandle during the afternoon hours. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 3, 5:11 AM CST, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 3, 5:11 AM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
611 AM CDT SAT JUL 3 2010
.AVIATION...
THE TROPICAL MOISTURE IN PLACE ACROSS THE PANHANDLES WILL CONTINUE TO
KEEP SHOWERS TODAY AND TONIGHT IN THE TAF FORECAST...MAINLY AT THE
AMARILLO TAF SITE. MVFR CONDITIONS WILL BE THE RULE IN AND NEAR THE
SHOWERS AND POSSIBLE THUNDERSTORMS...WITH VFR CONDITIONS OUTSIDE OF
CONVECTION. AREAS OF FOG CAN ALSO BE EXPECTED THIS MORNING. IFR AND
LIFR CONDITIONS TONIGHT MAINLY AT THE AMARILLO TAF SITE. OTHERWISE...VFR
AND MVFR CONDITIONS EXPECTED. SOUTHERLY WINDS WILL INCREASE TO AROUND
15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 14Z TODAY AND THEN DIMINISH TO
BETWEEN 10 AND 20 KNOTS AFTER 03Z SUNDAY.
SCHNEIDER
&&
.PREV DISCUSSION... /ISSUED 352 AM CDT SAT JUL 3 2010/
DISCUSSION...
DETERMINING PRECIP CHANCES THROUGH EARLY NEXT WEEK IS THE MAIN
FORECAST CONCERN THIS MORNING.
DEEP TROPICAL MOISTURE HAS MADE ITS WAY INTO THE PANHANDLES AS 00Z
AMA SOUNDING SHOWS PWATS AT 1.6 INCHES. THIS HAS LED TO WIDESPREAD
CLOUD COVER AND AREAS OF SHOWERS WITH SOME EMBEDDED THUNDERSTORMS.
ANTICIPATE THIS TREND TO CONTINUE ACROSS THE PANHANDLES THROUGH THE
WEEKEND WITH CONTINUED CLOUDY CONDITIONS AND BELOW NORMAL TEMPERATURES.
UPPER LEVEL TROUGH REMAINS ACROSS THE WESTERN UNITED AS DOWNSTREAM
RIDGING EXTENDING FROM THE SOUTHEAST TOWARDS THE GREAT LAKES. THIS
WILL PROMOTE SOUTHWEST FLOW ACROSS THE PANHANDLES...WITH A MINOR
DISTURBANCE OR TWO WITHIN THIS SW FLOW. THE RICHEST MOISTURE TODAY
WILL BE LOCATED ACROSS THE SOUTHEAST ZONES WHERE MODEL FORECAST
SUGGEST PWATS VALUES AT OR SLIGHTLY ABOVE 2.00 INCHES. SITUATED POPS
ACCORDINGLY WITH LIKELY POPS ACROSS THE SOUTHEAST TEXAS PANHANDLE AND
SLIGHT CHANCE POPS ACROSS THE NORTHWEST ZONES. WILL CONTINUE TO
MENTION LOCALLY HEAVY RAINFALL IN THE HWO THIS MORNING. TEMPS TODAY
SHOULD BE BELOW NORMAL IN MOST LOCATIONS OWING TO ABUNDANT CLOUD
COVER AND ASSOCIATED PRECIP CHANCES...SO SIDED CLOSER TO THE COOLER
MET NUMBERS.
UPPER LEVEL TROUGH OUT WEST WILL CONTINUE TO MOVE EAST NORTHEAST
INTO THE NORTHERN PLAINS LATE IN THE WEEKEND...EVENTUALLY DRAGGING A
FRONT THROUGH THE AREA LATE SUNDAY/EARLY MONDAY. THIS SUPPORTS
CONTINUED SHOWERS/THUNDERSTORMS CHANCES AS SUFFICIENT MOISTURE WILL
REMAIN IN PLACE. FOR SUNDAY...ONCE AGAIN SIDED TO THE HIGHER MET POP
VALUES AS OPPOSED TO THE LOWER MAV NUMBERS.
LITTLE CHANGE WAS MADE TO THE EXTENDED PORTION OF THE FORECAST.
LATEST MODELS SUGGEST ANOTHER FRONTAL BOUNDARY MAY TRY AND MOVE INTO
THE AREA AROUND MIDWEEK. CONTINUED LOW END POPS FROM TUESDAY THROUGH
THURSDAY ARE STILL IN ORDER...WITH MOIST UPSLOPE FLOW EVENTUALLY
DEVELOPING. TEMPS WILL GENERALLY REMAIN BELOW CLIMO (IN THE 80S)
THROUGH THE PERIOD IN MOST LOCATIONS. UPPER LEVEL RIDGING ATTEMPTS TO
DEVELOP TOWARDS THE END OF THE WORK WEEK...AND WILL KEEP POPS BELOW
MENTIONABLE LEVELS FROM FRIDAY ONWARD.
TAB
FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE FORECAST PERIOD.
TAB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
11/10
Hazardous weather outlook, Jul 3, 5:00 AM CST, 6 hours 15 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT SAT JUL 3 2010
OKZ001>003-TXZ001>020-032100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT SAT JUL 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY
ACROSS THE SOUTHEAST TEXAS PANHANDLE TODAY THROUGH TONIGHT.
CAUTION IS ADVISED ON AREA LAKES TONIGHT ACROSS THE NORTH CENTRAL
TEXAS PANHANDLE FOR SOUTH WINDS 15 TO 25 MPH WITH HIGHER GUSTS.
.DAYS TWO THROUGH SEVEN...
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES SUNDAY THROUGH THURSDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE
NOT ANTICIPATED AT THIS TIME...HEAVY RAIN WHICH COULD LEAD TO
LOCALIZED FLOODING MAY BE POSSIBLE ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SCHNEIDER
Flash Flood, Randall
- When
- July 3, 11:15 AM CST to 5:00 PM CST
- Where
- Randall County, Palo Duro Canyon State Park to 2.58 mi ESE of Palo Duro Canyon State Park
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 34.950, -101.670
Rangers from the Texas Parks and Wildlife reported fast flowing water moving across the low water crossings in Palo Duro Canyon State Park. As much as five feet of water was reported flowing across water crossings numbers five and six. The low water crossings numbers two through six were barricaded due to heavy run off from the flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 3, 20102 deaths · 5 injured · 1 event
- Rip Current in South Carolina, July 3, 20101 death · 1 injured · 1 event
- Flash Flooding and Heavy Rain in Iowa, July 3 to 5, 2010$300,000 · 20 events
- Flash Flooding and Hail in Nebraska, July 3, 2010$360,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in South Dakota, July 3, 2010$92,000 · 1 in hail · 11 events
- Damaging Winds in South Dakota, July 3, 201070 kt wind · 7 events
- Tornado and Hail in Nebraska, July 3, 2010EF0 · 5 events
- Hail and Damaging Winds in Kansas, July 3, 20101 in hail · 4 events
- Flash Flooding in Texas, July 3 to 4, 20103 events
- Flash Flooding in New Mexico, July 3, 2010$9,000 · 2 events
- Hail in Wyoming, July 3, 20101.75 in hail · 2 events
- Waterspout in Gulf of Mexico, July 3, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244096.